Thunderstorm Wind, Archer
- When
- July 23, 6:45 PM CST
- Where
- Archer County, 0.69 mi S of Holliday
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.810, -98.690
Trees and tree limbs downed.
A stationary front draped across Oklahoma lit up with storms on the afternoon and evening of the 23rd. A few storms made it down to western north Texas as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front draped across Oklahoma lit up with storms on the afternoon and evening of the 23rd. A few storms made it down to western north Texas as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 5:21 PM CST, 1 hour 24 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
621 PM CDT Sun Jul 23 2017
...Aviation Discussion...
&&
.AVIATION...
For the 00z TAFs:
VFR conditions and light east-southeast winds are likely to
prevail through the TAF period. Thunderstorms at or in the
vicinity of CSM, LAW, and HBR may result in strong wind gusts and
brief reductions in visibility from heavy rain. Thunderstorms
should diminish by late evening.
&&
.PREV DISCUSSION... /issued 236 PM CDT Sun Jul 23 2017/
DISCUSSION...
Given latest observation trends, we will leave the Heat
Advisory/Excessive Heat Warning going through early evening.
Well detailed meso-discussion issued with previous updated AFD
still holding to our thinking. For the OKC metro - storm chances
will be tied to the area of elevated showers moving southeast
from Enid. Added convergence associated with this activity, which
is tied to a weakening MCV from overnight convection, may allow
scattered showers and storms to develop near/over the OKC metro
and progress south and east into the early evening hours. Brief
heavy rain and strong wind gusts will be the main concerns along
with cloud to ground lightning. Two other areas of concentrated
convection we will look for will be over western north Texas into
southwest Oklahoma associated with deformation east of two MCVs
over the southern panhandle and southwest TX high plains. The
other area is south central and southeast Oklahoma where better
moisture profiles and terrain could yield more in the way of
widespread convective development late this afternoon through this
evening. DCAPE values and weak shear will be supportive of
localized damaging wind gusts with the deeper/more persistent
cores.
Heights quickly build Monday and Tuesday which will allow
temperatures to rise back well above average. Moisture will not be
going anywhere as well, so heat indices will once again yield
likelihood for heat advisory/excessive heat warnings across the
area by mid-week. Models still indicating another respectable
trough to progress around upper ridge and push another weak front
into the region Thursday-Friday. Along with taking the edge off
the heat, the front will also yield scattered thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 74 96 74 / 40 20 20 20
Hobart OK 99 74 97 75 / 50 40 30 20
Wichita Falls TX 101 74 97 74 / 40 40 30 20
Gage OK 92 68 96 72 / 40 30 20 20
Ponca City OK 93 72 96 74 / 20 10 10 10
Durant OK 98 75 94 73 / 30 40 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ019-020-025-026-
028-029-040-041-046-047-050>052.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ030>032-042-043-048.
TX...None.
&&
12/11Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 738 PM CDT Sun Jul 23 2017 OKZ004>048-050>052-TXZ083>090-250045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 738 PM CDT Sun Jul 23 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Isolated to scattered thunderstorms with damaging winds up to 70 mph and locally heavy rainfall will continue tonight, mainly before 10 pm across western and southern Oklahoma as well as all of western north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Heat... After a brief dip to more seasonable temperatures, Monday and Tuesday, temperatures from 95 to 105 degrees will return Wednesday through the end of next week. .Thunderstorms... Thunderstorm chances will continue Monday and Monday evening across all of western north Texas as well as the southwestern half of Oklahoma. Gusty winds and locally heavy downpours will be possible with any storms on Monday. Thunderstorm chances may return late Wednesday through Saturday across parts of Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 3 N COALGATE 34.58N 96.22W
07/23/2017 COAL OK EMERGENCY MNGR
FIVE POWER LINES DOWNED FROM STRONG WINDS NEAR THE
INTERSECTION OF AVAZINI AND POLK ROADS
&&
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 703 PM CDT SUN JUL 23 2017 OKZ039-040-046-240030- Stephens OK-Carter OK-Garvin OK- 703 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR east central Stephens... northwestern Carter and southwestern Garvin Counties Until 730 PM CDT... AT 701 PM CDT, a strong thunderstorm was located 4 miles southwest of Foster. This storm was nearly stationary. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Katie, Foster, Tatums, Ratliff City and Pernell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3459 9769 3468 9756 3456 9730 3440 9751 TIME...MOT...LOC 0001Z 309DEG 2KT 3457 9754 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 705 PM CDT SUN JUL 23 2017 OKZ022-023-035-240030- Kiowa OK-Washita OK-Caddo OK- 705 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa...southeastern Washita and southwestern Caddo Counties Until 730 PM CDT... AT 705 PM CDT, strong thunderstorms were along a line extending from near Alfalfa to 5 miles west of Boone, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Carnegie, Apache, Fort Cobb, Eakly, Fort Cobb Reservoir, Alfalfa, Albert, Boone and northern Lake Ellsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3533 9841 3486 9833 3485 9864 3530 9868 TIME...MOT...LOC 0005Z 278DEG 3KT 3522 9859 3493 9855 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 4 SW LEHIGH 34.43N 96.27W
07/23/2017 E70 MPH COAL OK CO-OP OBSERVER
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 PM CDT SUN JUL 23 2017
OKZ047-051-052-240100-
Johnston OK-Marshall OK-Bryan OK-
733 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston...eastern
Marshall and Bryan Counties Until 800 PM CDT...
AT 731 PM CDT, strong thunderstorms were along a line extending from
9 miles north of Bennington to near Little City, moving south at 25
MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Durant, Kingston, Colbert, Caddo, Bokchito, Achille, Bennington,
Silo, Kenefic, Kemp, Mead, Armstrong, Hendrix, Cartwright, Blue,
Woodville, Utica, Little City, Nida and northeastern Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3383 9584 3389 9593 3384 9614 3376 9618
3377 9629 3369 9636 3378 9643 3377 9650
3382 9653 3385 9663 3390 9659 3392 9667
3384 9670 3383 9676 3383 9677 3384 9677
3416 9673 3415 9596 3394 9594 3386 9575
TIME...MOT...LOC 0031Z 344DEG 22KT 3413 9601 3409 9658
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 742 PM CDT SUN JUL 23 2017 OKZ037-038-240115- Tillman OK-Comanche OK- 742 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR east central Tillman and southwestern Comanche Counties Until 815 PM CDT... AT 739 PM CDT, a strong thunderstorm was located 9 miles east of Manitou, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... This storm will remain over mainly rural areas of east central Tillman and southwestern Comanche Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3439 9896 3451 9889 3453 9862 3436 9879 TIME...MOT...LOC 0039Z 275DEG 15KT 3447 9882 MAHALE
The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and tree limbs downed.
Power poles downed on Hall road between 2345 and Van Low Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716703, 716704.